MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tinnitus (2103)
Date of Event 10/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: the investigation is ongoing.The root cause has not been identified.A supplemental report will be submitted upon receipt of additional reportable information and/or investigation completion.
 
Event or Problem Description
Siemens healthineers was notified of a potential patient injury involving the magnetom aera system.The patient was provided with both earplug hearing protection during an examination for the full duration of the exam.During the following scan, the patient claimed that they had developed a tinnitus in both ears that was ongoing and not subsiding.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers (siemens) completed the investigation of the reported problem.Siemens was informed that the patient was wearing earplugs for the entirely of the groin examination.The earplugs provided to the patient had a noise attenuation of 28 db.The magnetom aera - system owner manual syngo, mr xa30 states the following: "provide the patient with appropriate hearing protection that lowers noise to at least 99 db(a)." the technical data furthermore states that for this xq gradient hearing protection with an snr = 22 db or more is required.This means that the ear plugs used were appropriate for this system.The needed hearing protection is determined using mgan (maximum gradient acoustic noise).This means that the loudest technical sequence is measured which is always louder than used clinical sequences.The sequences used during the patient's examination (such as tse and haste), are not necessarily among the loudest sequences.The localizer, which only ran briefly, was probably the loudest.There appear to be no issues with this system, such as any hardware changes.Siemens has not been informed about any further issues regarding the noise level of the system.Therefore, we conclude that the system is acoustically normal and the root cause for the patient's tinnitus could not be determined.H11 corrected data: b5: description of event sentence ¿the patient was provided with both earplug hearing protection¿ was corrected to ¿the patient was provided with earplugs for hearing protection¿.
 
Event or Problem Description
***correction of second sentence*** siemens healthineers was notified of a potential patient injury involving the magnetom aera system.The patient was provided with earplug hearing protection during an examination for the full duration of the exam.During the following scan, the patient claimed that they had developed a tinnitus in both ears that was ongoing and not subsiding.

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key23568225
Report Number3002808157-2025-00039
Device Sequence Number15991407
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public(01)04056869006697
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale